Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Aug 16, 2009, 7:40 PM CDT for 10 counties in Alabama. It took effect at Aug 17, 2009, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2009, 7:40 PM CDT (00:40 UTC)
- In effect from
- Aug 17, 2009, 1:00 AM CDT
- Expired
- Aug 17, 2009, 12:45 PM CDT
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
Counties Bibb County, AL, Dallas County, AL, Greene County, AL, Hale County, AL, Lowndes County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 88 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 170040 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 740 PM CDT SUN AUG 16 2009 ...TROPICAL STORM CLAUDETTE WILL BRING STRONG...GUSTY WINDS TO CENTRAL ALABAMA... ALZ030>034-039-172100- /O.NEW.KBMX.WI.Y.0007.090817T1100Z-090817T2100Z/ SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS...LINDEN 740 PM CDT SUN AUG 16 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY. THE COUNTIES NEAR THE CENTER OF CIRCULATION ALONG THE PATH OF TROPICAL STORM CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM TOMORROW MORNING THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ045-046-048-050-171500- /O.NEW.KBMX.LW.Y.0029.090817T0100Z-090817T1500Z/ MACON-BULLOCK-RUSSELL-BARBOUR- INCLUDING THE CITIES OF...TUSKEGEE...UNION SPRINGS... PHENIX CITY...EUFAULA 740 PM CDT SUN AUG 16 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT MONDAY. THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM THE OVERNIGHT HOURS LASTING THROUGH TOMORROW MORNING. THE WINDS WILL BE ESPECIALLY STRONG AS THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE EXPECTED TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ025-035-041-043-172100- /O.NEW.KBMX.LW.Y.0029.090817T0800Z-090817T2100Z/ SHELBY-CHILTON-AUTAUGA-ELMORE- INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER... CLANTON...PRATTVILLE...WETUMPKA...TALLASSEE 740 PM CDT SUN AUG 16 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CDT MONDAY. THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM THE OVERNIGHT HOURS LASTING THROUGH TOMORROW AFTERNOON. THE WINDS WILL BE ESPECIALLY STRONG AS THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE EXPECTED TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ011>013-015-022>024-172100- /O.NEW.KBMX.LW.Y.0029.090817T1100Z-090817T2100Z/ MARION-LAMAR-FAYETTE-WALKER-PICKENS-TUSCALOOSA-JEFFERSON- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER 740 PM CDT SUN AUG 16 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY. THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM THE EARLY MORNING HOURS LASTING THROUGH TOMORROW AFTERNOON. THE WINDS WILL BE ESPECIALLY STRONG AS THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE EXPECTED TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
000 WWUS74 KBMX 170402 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1102 PM CDT SUN AUG 16 2009 ...TROPICAL STORM CLAUDETTE WILL BRING STRONG...GUSTY WINDS TO CENTRAL ALABAMA... ALZ040-042-044-049-171800- /O.EXB.KBMX.WI.Y.0007.090817T0600Z-090817T1800Z/ DALLAS-LOWNDES-MONTGOMERY-PIKE- INCLUDING THE CITIES OF...SELMA...FORT DEPOSIT...HAYNEVILLE... MONTGOMERY...TROY 1102 PM CDT SUN AUG 16 2009 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT MONDAY. THIS WIND ADVISORY IS REPLACING THE PREVIOUS TROPICAL WIND WARNING THAT WAS IN PLACE. THE CENTER OF CIRCULATION FOR TROPICAL STORM CLAUDETTE IS NOW EXPECTED TO MOVE FURTHER SOUTH AND WEST. HOWEVER...COUNTIES ARE STILL EXPECTED TO SEE WINDS SUSTAINED AT 20 TO 30 MPH WITH HIGHER GUSTS OVERNIGHT AND INTO THE EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ030>034-039-172100- /O.CON.KBMX.WI.Y.0007.090817T1100Z-090817T2100Z/ SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS...LINDEN 1102 PM CDT SUN AUG 16 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY. THE COUNTIES NEAR THE CENTER OF CIRCULATION ALONG THE PATH OF TROPICAL STORM CLAUDETTE WILL EXPERIENCE WINDS OF 20 T0 30 MPH WITH HIGHER GUSTS. MOST OF THESE WINDS WILL BEGIN BY DAYBREAK AND LAST THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ045-046-048-050-171500- /O.CON.KBMX.LW.Y.0029.000000T0000Z-090817T1500Z/ MACON-BULLOCK-RUSSELL-BARBOUR- INCLUDING THE CITIES OF...TUSKEGEE...UNION SPRINGS... PHENIX CITY...EUFAULA 1102 PM CDT SUN AUG 16 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM THE OVERNIGHT HOURS LASTING THROUGH TOMORROW MORNING. THE WINDS WILL BE ESPECIALLY STRONG AS THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE EXPECTED TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ025-035-041-043-172100- /O.CON.KBMX.LW.Y.0029.090817T0800Z-090817T2100Z/ SHELBY-CHILTON-AUTAUGA-ELMORE- INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER... CLANTON...PRATTVILLE...WETUMPKA...TALLASSEE 1102 PM CDT SUN AUG 16 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CDT MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CDT MONDAY. THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM THE OVERNIGHT HOURS LASTING THROUGH TOMORROW AFTERNOON. THE WINDS WILL BE ESPECIALLY STRONG AS THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE EXPECTED TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ011>013-015-022>024-172100- /O.CON.KBMX.LW.Y.0029.090817T1100Z-090817T2100Z/ MARION-LAMAR-FAYETTE-WALKER-PICKENS-TUSCALOOSA-JEFFERSON- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER 1102 PM CDT SUN AUG 16 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT MONDAY. THE COUNTIES ALONG THE OUTER PERIPHERY OF TROPICAL STORM CLAUDETTE WILL EXPERIENCE GUSTY WINDS FROM THE EARLY MORNING HOURS LASTING THROUGH TOMORROW AFTERNOON. THE WINDS WILL BE ESPECIALLY STRONG AS THE TROPICAL RAINBANDS MOVE THROUGH THE AREA. WINDS ARE EXPECTED TO BE BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS74 KBMX 171745 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT MON AUG 17 2009 ...LAKE AND WIND ADVISORY HAVE BEEN CANCELLED... ALZ030>034-039-171845- /O.CAN.KBMX.WI.Y.0007.000000T0000Z-090817T2100Z/ SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS...LINDEN 1245 PM CDT MON AUG 17 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. $$ ALZ040-042-044-049-171845- /O.CAN.KBMX.WI.Y.0007.000000T0000Z-090817T1800Z/ DALLAS-LOWNDES-MONTGOMERY-PIKE- INCLUDING THE CITIES OF...SELMA...FORT DEPOSIT...HAYNEVILLE... MONTGOMERY...TROY 1245 PM CDT MON AUG 17 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. $$ ALZ011>013-015-022>025-035-041-043-171845- /O.CAN.KBMX.LW.Y.0029.000000T0000Z-090817T2100Z/ MARION-LAMAR-FAYETTE-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY- CHILTON-AUTAUGA-ELMORE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...CARROLLTON...TUSCALOOSA...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...CLANTON...PRATTVILLE... WETUMPKA...TALLASSEE 1245 PM CDT MON AUG 17 2009 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Aug 16, 6:50 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 16, 6:50 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 650 PM CDT SUN AUG 16 2009 .UPDATE...FOR AVIATION. && .DISCUSSION... QUITE A CHANGE IN THE FORECAST OVER THE LAST 24 HOURS. THAT TROPICAL DISTURBANCE THAT WAS BEING PICKED UP BY THE MODELS FOR THE LAST COUPLE OF DAYS DECIDED TO QUICKLY GET ITS ACT TOGETHER DURING THE OVERNIGHT HOURS. THIS IS NOT THAT SURPRISING CONSIDERING THAT THE GULF WATERS ARE QUITE WARM. THE GOOD NEWS IS THAT THIS SYSTEM IS EXPECTED TO QUICKLY MOVE TO THE NORTHWEST WHICH WILL HOPEFULLY PREVENT IT FROM DEVELOPING MUCH MORE. NOW...THE BIG QUESTION FOR CENTRAL ALABAMA IS HOW THIS SYSTEM IS GOING TO AFFECT THE AREA? WELL...ONE THING THAT WE CONTINUE TO WATCH IS THE AMOUNT OF DRY AIR IN THE UPPER LEVELS OF THE ATMOSPHERE ACROSS MUCH OF THE SOUTHEAST US. AS THE SYSTEM MOVES TO THE NORTHWEST DURING THE OVERNIGHT HOURS...IT WILL BEGIN TO ENCOUNTER THIS ENVIRONMENT. DRY AIR...AS MOST KNOW...WILL WEAKEN TROPICAL SYSTEMS IN A HURRY. THIS COULD BE THE CASE WITH THIS SYSTEM...BUT PROBABLY NOT BEFORE THE SOUTHERN HALF OF THE FORECAST AREA RECEIVES QUITE A BIT OF RAIN. SO...LETS FOCUS ON THE THREAT. STRONG WINDS WILL OF COURSE BE ONE OF THE MAIN THREATS. ESPECIALLY ALONG THE SOUTHERN ZONES. THE GOOD NEWS IS THAT WINDS WILL BE QUICKLY WEAKENING AS THE SYSTEM MOVES INLAND BUT NOT BEFORE POSSIBLY TAKING DOWN A FEW TREES AND LARGE LIMBS...ESPECIALLY ACROSS DALLAS...LOWNDES...MONTGOMERY AND PIKE COUNTIES WERE A TROPICAL STORM WIND WARNING IS IN EFFECT. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR AREAS SURROUNDING THE TROPICAL STORM WIND WARNING WHICH SHOULD HIGHLIGHT THE POSSIBILITY OF STRONG GUSTY WINDS. IN ADDITION TO THE WINDS...HEAVY RAIN WILL BE A PROBLEM. HOWEVER...IF THE SYSTEM DOES MOVE AS FAST AS IT IS EXPECTED TO...THEN PROLONGED PERIODS OF RAIN WILL BE MINIMAL AND SPORADIC WHICH WOULD ONLY BRING A LOCALIZED FLOODING THREAT INSTEAD OF BEING WIDESPREAD. ALTHOUGH THE TORNADO THREAT IS MINIMAL AT THIS TIME...IT CANNOT BE DISCARDED ESPECIALLY SINCE A GOOD PORTION OF THE FORECAST AREA WILL BE ON THE NORTHEAST QUADRANT OF THE CIRCULATION. BASED ON THE CURRENT TIMING...THIS THREAT WILL START EARLY MONDAY MORNING AND CONTINUE THROUGH THE LATE AFTERNOON. TROPICAL TORNADOES ARE VERY DIFFERENT FROM THEIR SUPERCELL COUNTERPARTS. ALTHOUGH THEY ARE MUCH WEAKER...THEY CAN DEVELOP MUCH FASTER AND BE HARDER TO DETECT ON RADAR. REMEMBER TO STAY ALERT BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA. SYSTEM WILL THEN EXIT THE AREA TUESDAY BUT MOISTURE WILL REMAIN IN PLACE THROUGH THE REST OF THE WEEK. BY THE WEEKEND...AN AMPLIFIED TROF WILL DRAG A PRETTY GOOD SURFACE FRONT ACROSS THE AREA BRINGING DRIER AND COOLER AIR EARLY NEXT WEEK. 10/ARM && .AVIATION...00Z TAF DISCUSSION. TROPICAL STORM CLAUDETTE WILL IMPACT THE TAF SITES THIS EVENING WITH ISOLATED RAIN BANDS THROUGH THE NIGHT. THE LARGER RAIN BANDS AND HIGHER WINDS WILL BEGIN TO IMPACT THE SOUTHERN TAFS SITES OVERNIGHT. TRIED TO GIVE BEST TIMING WITH THE OVERALL MODELS AND PERSISTENT OF MOVEMENT FORECASTED. RAIN COVERAGE WILL THEN BEGIN TO INCREASE RAPIDLY DURING THE LATE EVENING HOURS...MAINLY WELL AFTER 06Z. WINDS WILL LIKELY REALLY GET CRANKING ACROSS MGM AND TOI AFTER 9Z AND MADE NOT OF THAT IN THE TAFS. WILL TRY TO PINPOINT THE TIMING EVEN MORE WITH THE NEXT SET OF TAFS. 16 && .BMX WATCHES/WARNINGS/ADVISORIES...TROPICAL STORM WIND WARNING FROM 1 AM THROUGH 10 AM MONDAY FOR DALLAS...LOWNDES...MONTGOMERY AND PIKE. &&
Hazardous weather outlook, Aug 16, 7:40 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 740 PM CDT SUN AUG 16 2009 ALZ011>015-017>050-180000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 740 PM CDT SUN AUG 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA TONIGHT AHEAD OF TROPICAL STORM CLAUDETTE. SLOW MOVING...TRAINING SHOWERS AND THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND MINOR FLOODING. ONE TO THREE INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT AFTER 4 AM FOR LOCATIONS SOUTH OF A LINE FROM MORGAN SPRINGS TO JEMISON TO TUSKEGEE TO SPRING HILL. A TROPICAL STORM WIND WARNING HAS BEEN ISSUED AFTER MIDNIGHT FOR THE SELMA... MONTGOMERY AND TROY AREAS AS THE CENTER OF CLAUDETTE MAKES ITS WAY INTO CENTRAL ALABAMA. TREE AND POWER LINE DAMAGE IS POSSIBLE WITH STRONGER GUSTS...ALONG WITH ISOLATED TORNADOES IN OUTER RAIN BANDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS WILL CONTINUE THROUGH MID MORNING ACROSS THE WARNED AREA AS THE SYSTEM MOVES NORTHWEST AND WEAKENS. STRONG THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA THROUGH THE AFTERNOON HOURS ON MONDAY. ISOLATED TORNADOES MAY BE ASSOCIATED WITH THESE STORMS DUE TO THE TROPICAL NATURE OF THE SYSTEM. SLOW MOVING AND TRAINING SHOWERS AND THUNDERSTORMS MAY RESULT IN ADDITIONAL HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH MONDAY AFTERNOON.
In the hours before
Special weather statement, Aug 16, 6:55 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 655 PM CDT SUN AUG 16 2009 ALZ024-025-170045- JEFFERSON-SHELBY- 655 PM CDT SUN AUG 16 2009 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND SHELBY COUNTIES UNTIL 745 PM CDT... AT 653 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM VANDIVER TO REGIONS PARK OR HOOVER MET...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LEEDS TO HELENA...MOVING NORTHWEST AT 20 MPH. WINDS UP TO 30 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MEADOWBROOK. LEEDS. BARBER MOTORSPORTS PARK. SAMFORD UNIVERSITY. ALTON. LEGION FIELD. RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE FROM THE THUNDERSTORMS IN A SHORT PERIOD OF TIME. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/02
Special weather statement, Aug 16, 7:10 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 710 PM CDT SUN AUG 16 2009 ALZ036-037-043-170100- COOSA-ELMORE-TALLAPOOSA- 710 PM CDT SUN AUG 16 2009 ...SIGNIFICANT WEATHER ALERT FOR COOSA...ELMORE AND TALLAPOOSA COUNTIES UNTIL 800 PM CDT... AT 710 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DADEVILLE TO NIXBURG TO MARBURY...OR ALONG A LINE EXTENDING FROM DADEVILLE TO EQUALITY TO 15 MILES SOUTHEAST OF CLANTON...MOVING NORTHWEST AT 30 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TITUS. WIND CREEK STATE PARK. RAY. ROCKFORD. LYLE. HIGGINS FERRY PARK. RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE FROM THE SHOWERS AND THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/02
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:17 PM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bullock, Chambers, Chilton, Clay and 16 more | 21 hr |
| Aug 16, 7:40 PM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bullock, Chilton, Elmore, Fayette and 9 more | 17 hr |
| Aug 17, 8:53 AM CDT | Areal Flood Advisory | BMX | Lee, Russell | 112 min |
| Aug 17, 9:24 AM CDT | Flash Flood Warning | BMX | Lee, Russell | 2 hr |
| Aug 17, 10:05 AM CDT | Areal Flood Advisory | BMX | Chambers | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.